Alert archive / Colorado / Winter Storm Warnings in 2012
Winter Storm Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Apr 2, 2012, 3:34 PM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It took effect at Apr 3, 2012, 12:00 AM MDT. It was in force for 18 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 3:34 PM MDT (21:34 UTC)
- In effect from
- Apr 3, 2012, 12:00 AM MDT
- Expired
- Apr 3, 2012, 6:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:36 AM MDT | HEAVY SNOW 7.5 | 9 Ne Ponderosa Park, CO | |
| Apr 3, 7:36 AM MDT | HEAVY SNOW 8 | 1 Wnw Ponderosa Park, CO | |
| Apr 3, 7:43 AM MDT | SNOW 1.8 | 1 Nw Louviers, CO | |
| Apr 3, 8:29 AM MDT | SNOW 2.5 | 4 S Manila Village, CO | |
| Apr 3, 10:26 AM MDT | SNOW 1 | Wnw Simla, CO | |
| Apr 3, 5:41 PM MDT | SNOW 3 | Parker, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309 WWUS45 KBOU 022134 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 334 PM MDT MON APR 2 2012 ...HEAVY SNOW POSSIBLE OVER THE PALMER DIVIDE... .AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN NEW MEXICO TONIGHT AND TUESDAY. AS THIS SYSTEM MOVES INTO NORTHEAST NEW MEXICO...IT WILL SPREAD MOISTURE NORTHWARD ACROSS EASTERN COLORADO. MOIST...UPSLOPE FLOW OVER THE SOUTHERN FOOTHILLS AND PALMER DIVIDE OVERNIGHT IS EXPECTED TO PRODUCE SNOW WHICH COULD BECOME HEAVY AT TIMES. COZ041-030545- /O.UPG.KBOU.WS.A.0003.120403T0300Z-120404T0000Z/ /O.NEW.KBOU.WS.W.0006.120403T0300Z-120404T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA... LARKSPUR...SIMLA 334 PM MDT MON APR 2 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BECOME WIDESPREAD AND HEAVY AT TIMES LATE TONIGHT AND TUESDAY MORNING. SNOW WILL TAPER OFF TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...5 TO 10 INCHES WILL BE POSSIBLE BETWEEN 9 PM TONIGHT AND MIDDAY TUESDAY. * WINDS/VISIBILITY...NORTH WINDS AT 20 TO 30 MPH MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY DROP TO LESS THAN A HALF MILE AT TIMES. * IMPACTS...COMMUTERS SHOULD ALLOW EXTRA TIME TO REACH YOUR DESTINATION TUESDAY MORNING. ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE SNOW. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ COZ034-036-030545- /O.NEW.KBOU.WW.Y.0013.120403T0300Z-120404T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 334 PM MDT MON APR 2 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT TUESDAY. * TIMING...SNOW IS EXPECTED INCREASE OVER THE FOOTHILLS OF JEFFERSON COUNTY AND WESTERN DOUGLAS COUNTY THIS EVENING. SNOW MAY BECOME MODERATE AT TIMES BETWEEN MIDNIGHT AND 9 AM. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE BY MIDDAY TUESDAY. MOST OF THE SNOW WILL OCCUR EAST OF THE CONTINENTAL DIVIDE. TO THE WEST OF THE CONTINENTAL DIVIDE...ONLY SCATTERED SNOW SHOWERS ARE EXPECTED. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
590 WWUS45 KBOU 030259 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 859 PM MDT MON APR 2 2012 ...HEAVY SNOW POSSIBLE OVER THE PALMER DIVIDE... .AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN NEW MEXICO TONIGHT AND TUESDAY. AS THIS SYSTEM MOVES INTO NORTHEAST NEW MEXICO...IT WILL SPREAD MOISTURE NORTHWARD ACROSS EASTERN COLORADO. MOIST...UPSLOPE FLOW OVER THE SOUTHERN FOOTHILLS AND PALMER DIVIDE OVERNIGHT IS EXPECTED TO PRODUCE SNOW WHICH COULD BECOME HEAVY AT TIMES. THIS MOISTURE WILL ARRIVE AROUND MIDNIGHT...SO THE BEGINNING OF THE WARNING AND ADVISORIES HAS BEEN DELAYED UNTIL THEN. COZ041-031100- /O.EXT.KBOU.WS.W.0006.120403T0600Z-120404T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA... LARKSPUR...SIMLA 859 PM MDT MON APR 2 2012 ...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY... * TIMING...SNOW WILL BECOME WIDESPREAD AND HEAVY AT TIMES LATE TONIGHT AND TUESDAY MORNING. SNOW WILL TAPER OFF TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...5 TO 10 INCHES WILL BE POSSIBLE LATE TONIGHT AND TUESDAY. * WINDS/VISIBILITY...NORTH WINDS AT 20 TO 30 MPH MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY DROP TO LESS THAN A HALF MILE AT TIMES. * IMPACTS...COMMUTERS SHOULD ALLOW EXTRA TIME TO REACH YOUR DESTINATION TUESDAY MORNING. ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE SNOW. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ COZ034-036-031100- /O.EXT.KBOU.WW.Y.0013.120403T0600Z-120404T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 859 PM MDT MON APR 2 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY... * TIMING...SNOW WILL INCREASE DURING THE NIGHT AND CONTINUE ON TUESDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE. MOST OF THE SNOW WILL OCCUR EAST OF THE CONTINENTAL DIVIDE. TO THE WEST OF THE CONTINENTAL DIVIDE...ONLY SCATTERED SNOW SHOWERS ARE EXPECTED. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GIMMESTAD
684 WWUS45 KBOU 031020 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 420 AM MDT TUE APR 3 2012 ...HEAVY SNOW OVER THE PALMER DIVIDE... .AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHEAST NEW MEXICO TODAY AND INTO THE NORTHERN TEXAS PANHANDLE TONIGHT. AS THIS SYSTEM MOVES ACROSS NORTHEAST NEW MEXICO...IT WILL SPREAD MOISTURE NORTHWARD ACROSS EASTERN COLORADO. MOIST...UPSLOPE FLOW OVER THE SOUTHERN FOOTHILLS AND PALMER DIVIDE WILL PRODUCE SNOW WHICH COULD BE HEAVY AT TIMES. COZ041-031830- /O.CON.KBOU.WS.W.0006.000000T0000Z-120404T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA... LARKSPUR...SIMLA 420 AM MDT TUE APR 3 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...SNOW WILL CONTINUE THROUGH THIS AFTERNOON AND WILL BE HEAVY AT TIMES. SNOW WILL TAPER OFF BY LATE THIS AFTERNOON. * SNOW ACCUMULATIONS...5 TO 10 INCHES WILL BE POSSIBLE. * WINDS/VISIBILITY...NORTH WINDS AT 20 TO 30 MPH MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY DROP TO LESS THAN A HALF MILE AT TIMES. * IMPACTS...COMMUTERS SHOULD ALLOW EXTRA TIME TO REACH YOUR DESTINATION TODAY. ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE SNOW. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ COZ034-036-031830- /O.CON.KBOU.WW.Y.0013.000000T0000Z-120404T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 420 AM MDT TUE APR 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...SNOW WILL CONTINUE TODAY AND THEN DECREASE BY LATE AFTERNOON. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE. MOST OF THE SNOW WILL OCCUR EAST OF THE CONTINENTAL DIVIDE. TO THE WEST OF THE CONTINENTAL DIVIDE... ONLY SCATTERED SNOW SHOWERS ARE EXPECTED. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
348 WWUS45 KBOU 031754 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1154 AM MDT TUE APR 3 2012 COZ041-040000- /O.CON.KBOU.WS.W.0006.000000T0000Z-120404T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA... LARKSPUR...SIMLA 1154 AM MDT TUE APR 3 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...SNOW WILL CONTINUE THROUGH THIS AFTERNOON AND WILL BE HEAVY AT TIMES. SNOW WILL TAPER OFF BY LATE THIS AFTERNOON. * SNOW ACCUMULATIONS...5 TO 10 INCHES TOTAL WILL BE POSSIBLE. * WINDS/VISIBILITY...NORTH WINDS AT 15 TO 25 MPH MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY DROP TO LESS THAN A HALF MILE AT TIMES. * IMPACTS...COMMUTERS SHOULD ALLOW EXTRA TIME TO REACH YOUR DESTINATION TODAY. ROADS ARE SNOW COVERED AND SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE SNOW. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. && $$ COZ034-036-040000- /O.CON.KBOU.WW.Y.0013.000000T0000Z-120404T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1154 AM MDT TUE APR 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...SNOW WILL CONTINUE TODAY AND THEN DECREASE BY LATE AFTERNOON. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE...EAST OF THE CONTINENTAL DIVIDE. TO THE WEST OF THE CONTINENTAL DIVIDE... ONLY SCATTERED SNOW SHOWERS ARE EXPECTED. * IMPACTS...ROADS ARE SNOW COVERED AND SLIPPERY. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
643 WWUS45 KBOU 032355 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 555 PM MDT TUE APR 3 2012 ...WINTER STORM WINDING DOWN... COZ041-040100- /O.EXP.KBOU.WS.W.0006.000000T0000Z-120404T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...KIOWA... LARKSPUR...SIMLA 555 PM MDT TUE APR 3 2012 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE SNOW INTENSITY FROM THE CURRENT STORM IS DECREASING AS THE STORM MOVES FARTHER AWAY. THOUGH IT WILL STILL BE SNOWING THROUGH THIS EVENING...WIDESPREAD AMOUNTS WILL BE LIGHT. THERE IS A SLIGHT CHANCE A FEW HEAVIER SHOWERS MAY BRING A QUICK INCH DURING THE NIGHT. $$ COZ034-036-040100- /O.EXP.KBOU.WW.Y.0013.000000T0000Z-120404T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 555 PM MDT TUE APR 3 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE SNOW INTENSITY FROM THE CURRENT STORM IS DECREASING AS THE STORM MOVES FARTHER AWAY. THOUGH IT WILL STILL BE SNOWING THROUGH THIS EVENING...WIDESPREAD AMOUNTS WILL BE LIGHT. THERE IS A SLIGHT CHANCE A FEW HEAVIER SHOWERS MAY BRING A QUICK INCH DURING THE NIGHT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 3:29 PM MDT, 5 minutes earlier.
Area forecast discussion, Apr 2, 3:29 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 329 PM MDT MON APR 2 2012 .SHORT TERM...THE CENTER OF THE UPPER CIRCULATION APPEARS TO BE OVER EAST-CENTRAL NEW MEXICO LATE THIS AFTERNOON. INFRARED SATELLITE PICTURES SHOW GOOD ENHANCEMENT OVER NORTHERN NEW MEXICO AND INTO THE SAN JUAN MOUNTAINS. THE NAM...GFS AND ECMWF ALL SHOW PRECIPITATION SPREADING INTO NORTHEAST COLORADO TONIGHT. IF THE MODEL QPF VALUES ARE RIGHT...THEN THERE SHOULD BE ENOUGH SNOW ON THE PALMER DIVIDE AND IN THE SOUTHERN FOOTHILLS TO MEET ADVISORY/WARNING CRITERIA. WILL UPGRADE THE WINTER STORM WATCH FOR PALMER DIVIDE TO A WINTER STORM WARNING AND WILL ISSUE A WINTER WEATHER ADVISORY FOR THE SOUTHERN FRONT RANGE FOOTHILLS AND CENTRAL MOUNTAINS UP TO THE CONTINENTAL DIVIDE. SNOW ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE. AREAS FROM DENVER NORTHWARD WILL BE TOO FAR FROM THE UPPER CIRCULATION TO RECEIVE APPRECIABLE SNOW. THE UPPER LOW IS FORECAST TO BE OVER THE OKLAHOMA PANHANDLE BY TOMORROW AFTERNOON. PRECIPITATION MAY STILL BE WRAPPING AROUND THE UPPER LOW AND OCCURRING ACROSS NORTHEAST COLORADO INTO THE EVENING. TEMPERATURES MAY WARM ENOUGH THAT ACCUMULATING SNOW WILL BE LIMITED TO THE MOUNTAINS IN THE AFTERNOON. .LONG TERM...UPPER LOW EXPECTED TO BE SOMEWHERE NEAR THE OKLAHOMA PANHANDLE TUESDAY EVENING. WRAPAROUND MOISTURE WILL CONTINUE TO AREA...MAINLY ACROSS THE PLAINS. STILL SOME QUESTION AS TO HOW MUCH MOISTURE...PRECIPITATION WILL OCCUR. LATEST NAM AND GFS GENERATE DECENT PRECIPITATION ACROSS THE PLAINS THROUGH MIDNIGHT...MAINLY ACROSS WASHINGTON AND LINCOLN COUNTIES. FOR NOW WILL CONTINUE WITH CURRENT POP AND WEATHER GRIDS FOR THE EVENING. SNOW LEVEL STILL LOOKS AROUND 5500 FEET FOR THE EVENING...WITH SOME ACCUMULATION ACROSS THE PALMER DIVIDE INTO WASHINGTON COUNTY. MODELS NOW TRENDING TOWARD A SLOWER MOVEMENT OF THE LOW OVERNIGHT...HEADING SOMEWHERE IN CENTRAL KANSAS. STILL WRAPAROUND MOISTURE TO CONTEND WITH...WITH BEST CHANCE FOR PRECIPITATION FAR EASTERN PLAINS. NOT SURE ON THE WESTWARD EXTENT OF THE MOISTURE AND PRECIP...WILL KEEP THE HIGHER POPS FURTHER EAST. ON WEDNESDAY...LOW EXPECTED TO CONTINUE A SLOW EASTWARD TREK INTO SOUTHEAST KANSAS. FEEL THE MODELS ARE TOO SLOW WITH THE DRIER AIR WORKING INTO THE REGION...SO WILL KEEP THE DAY MAINLY DRY...WITH JUST A SLIGHT CHANCE OF SHOWERS FAR NORTHEAST CORNER. WILL LOWER TEMPERATURES BASED ON GUIDANCE AND LINGERING CLOUD COVER. FOR THURSDAY AND FRIDAY...FLOW ALOFT BECOMES SOUTHWEST AS UPPER RIDGE MOVES INTO THE CENTRAL PLAINS...AND UPPER TROUGH SLIDES INTO NORTHERN GREAT BASIN. THE FLOW WILL BRING WARMER AND DRIER AIR BACK INTO COLORADO...WITH TEMPERATURES HEADING INTO THE 70S ACROSS THE PLAINS. GUSTY SOUTHWEST POSSIBLE FRIDAY AFTERNOON AS GRADIENT INCREASES...WHICH MAY ELEVATE FIRE DANGER. MODELS STILL WANT TO BRING UPPER TROUGH ACROSS WYOMING DURING THE WEEKEND. IF THIS PANS OUT...THERE WILL BE MORE WIND THAN PRECIPITATION...ESPECIALLY ALONG FOOTHILLS. TEMPERATURES TO BE A BIT COOLER WITH CLOUD COVER. RIDGE LOOKS BUILD ACROSS THE AREA MONDAY WITH LESS WIND...BUT NO PRECIPITATION. && .AVIATION...NORTHERLY WINDS WILL CONTINUE THROUGH THE EARLY EVENING AND THEN DIMINISH AND SHIFT MORE TO THE NORTHEAST. CONTINUED UPSLOPE FLOW AND INCREASING MOISTURE WILL BEGIN PRODUCING PRECIPITATION OVERNIGHT. CIGS AND VSBYS COULD DROP TO IFR OVERNIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 PM MDT TUESDAY FOR COZ041. WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT TUESDAY FOR COZ034-036. && SHORT TERM...DANKERS LONG TERM....D-L AVIATION...DANKERS
Hazardous weather outlook, Apr 2, 11:17 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1117 AM MDT MON APR 02 2012 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1117 AM MDT MON APR 02 2012 ...WINTER STORM WATCH FOR PALMER DIVIDE FOR THIS EVENING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS WILL CONTINUE ACROSS THE EASTERN PLAINS THROUGH THIS AFTERNOON. WIND SPEEDS OF 35 TO 45 MPH WILL BE COMMON. IN THE FOOTHILLS...PERIODS OF LIGHT RAIN AND SNOW WILL CONTINUE...BUT WITH LITTLE ACCUMULATION. LATER TONIGHT...MOISTURE IS EXPECTED TO INCREASE OVER COLORADO AS AN UPPER LEVEL STORM SYSTEM LINGERS OVER NORTHERN NEW MEXICO. LIGHT TO MODERATE SNOW IS EXPECTED TO DEVELOP OVERNIGHT...MAINLY IN THE FOOTHILLS AND OVER THE PALMER DIVIDE. SNOW ACCUMULATIONS AROUND THE DENVER AREA COULD BE A COUPLE INCHES...BUT IN THE SOUTHERN FOOTHILLS OF JEFFERSON COUNTY AND OVER THE PALMER DIVIDE...HEAVIER ACCUMULATIONS WILL BE POSSIBLE. A WINTER STORM WATCH IS IN EFFECT FOR TONIGHT THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM IS EXPECTED TO TRACK VERY SLOWLY ACROSS SOUTHEAST COLORADO ON TUESDAY. CIRCULATION AROUND THE SYSTEM WILL PRODUCE ACCUMULATING SNOWFALL ALONG AND NEAR THE FRONT RANGE AND PALMER DIVIDE...WITH A MIX OF RAIN AND SNOW AT LOWER ELEVATIONS DURING THE DAY. BY TUESDAY AFTERNOON THE FOOTHILLS GENERALLY SOUTH OF INTERSTATE 70 AND THE PALMER DIVIDE COULD SEE 4 TO 8 INCHES OF SNOW ACCUMULATION...WITH LIGHTER AMOUNTS ON THE HIGHER MOUNTAIN SLOPES AND WESTERN VALLEYS. CONDITIONS WILL GRADUALLY IMPROVE TUESDAY NIGHT...WITH WARMER AND DRIER WEATHER EXPECTED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/TCD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:38 AM MDT | Winter Storm Watch | BOU | Arapahoe, Douglas, Elbert | 11 hr |
| Apr 2, 3:34 PM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jefferson and 2 more | 26 hr |
Nearby
Winter Storm Warnings in Colorado, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.